Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 78, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 31, 2021, 4:20 PM EDT. It took effect at Jul 31, 2021, 11:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 4:20 PM EDT (20:20 UTC)
- In effect from
- Jul 31, 2021, 11:00 PM EDT
- Expired
- Aug 1, 2021, 12:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
868 WHUS73 KMQT 312020 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 420 PM EDT Sat Jul 31 2021 LMZ221-250-010430- /O.NEW.KMQT.SC.Y.0078.210801T0600Z-210801T1500Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 420 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 2 AM to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ242-010430- /O.NEW.KMQT.SC.Y.0078.210801T0800Z-210801T1400Z/ Ontonagon to Upper Entrance of Portage Canal MI- 420 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY... * WHAT...North winds around 15 kt and waves 3 to 5 ft expected. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI. * WHEN...From 4 AM to 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ243-244-010430- /O.NEW.KMQT.SC.Y.0078.210801T0300Z-210801T1500Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 420 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...From 11 PM this evening to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245-010430- /O.NEW.KMQT.SC.Y.0078.210801T0300Z-210801T0900Z/ Manitou Island to Point Isabelle MI- 420 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Manitou Island to Point Isabelle MI. * WHEN...From 11 PM this evening to 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-010430- /O.NEW.KMQT.SC.Y.0078.210801T0500Z-210801T2000Z/ Huron Islands to Marquette MI- 420 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EDT SUNDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Huron Islands to Marquette MI. * WHEN...From 1 AM to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-010430- /O.NEW.KMQT.SC.Y.0078.210801T0500Z-210801T2200Z/ Marquette to Munising MI- 420 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Marquette to Munising MI. * WHEN...From 1 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-010430- /O.NEW.KMQT.SC.Y.0078.210801T0500Z-210801T1800Z/ Munising to Grand Marais MI- 420 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 2 PM EDT SUNDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Munising to Grand Marais MI. * WHEN...From 1 AM to 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-010430- /O.NEW.KMQT.SC.Y.0078.210801T0800Z-210801T1800Z/ Grand Marais to Whitefish Point MI- 420 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 2 PM EDT SUNDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...From 4 AM to 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
3 follow-up statements
187 WHUS73 KMQT 010141 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 941 PM EDT Sat Jul 31 2021 LMZ221-250-010945- /O.CON.KMQT.SC.Y.0078.210801T0600Z-210801T1500Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 941 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 2 AM to 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ242-010945- /O.CON.KMQT.SC.Y.0078.210801T0800Z-210801T1400Z/ Ontonagon to Upper Entrance of Portage Canal MI- 941 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY... * WHAT...North winds around 15 kt and waves 3 to 5 ft expected. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI. * WHEN...From 4 AM to 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ243-244-010945- /O.CON.KMQT.SC.Y.0078.210801T0300Z-210801T1500Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 941 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...Until 11 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245-010900- /O.CON.KMQT.SC.Y.0078.210801T0300Z-210801T0900Z/ Manitou Island to Point Isabelle MI- 941 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Manitou Island to Point Isabelle MI. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-010945- /O.CON.KMQT.SC.Y.0078.210801T0500Z-210801T2000Z/ Huron Islands to Marquette MI- 941 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EDT SUNDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Huron Islands to Marquette MI. * WHEN...From 1 AM to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-010945- /O.CON.KMQT.SC.Y.0078.210801T0500Z-210801T2200Z/ Marquette to Munising MI- 941 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Marquette to Munising MI. * WHEN...From 1 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-010945- /O.CON.KMQT.SC.Y.0078.210801T0500Z-210801T1800Z/ Munising to Grand Marais MI- 941 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM EDT SUNDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Munising to Grand Marais MI. * WHEN...From 1 AM to 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-010945- /O.CON.KMQT.SC.Y.0078.210801T0800Z-210801T1800Z/ Grand Marais to Whitefish Point MI- 941 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EDT SUNDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...From 4 AM to 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
054 WHUS73 KMQT 010918 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 518 AM EDT Sun Aug 1 2021 LSZ242-011030- /O.CAN.KMQT.SC.Y.0078.000000T0000Z-210801T1400Z/ Ontonagon to Upper Entrance of Portage Canal MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The winds have subsided below hazardous conditions within this portion of the nearshore waters. $$ LSZ245-011300- /O.EXP.KMQT.SC.Y.0078.000000T0000Z-210801T0900Z/ /O.NEW.KMQT.SC.Y.0079.210801T0918Z-210801T1300Z/ Manitou Island to Point Isabelle MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...North winds 10 to 15 kt occurring with gusts up to 25 knots. * WHERE...Manitou Island to Point Isabelle MI. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-250-011100- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1100Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...North winds 10 to 15 kt occurring with gusts up to 25 knots. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ243-244-011300- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1300Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Waves 3 to 4 ft occurring with north wind gusts up to 25 knots. * WHERE...Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-011800- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1800Z/ Huron Islands to Marquette MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 15 kt and waves 2 to 5 ft occurring. * WHERE...Huron Islands to Marquette MI. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-011800- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1800Z/ Marquette to Munising MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-011600- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1600Z/ Munising to Grand Marais MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Waves 3 to 5 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-011600- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1600Z/ Grand Marais to Whitefish Point MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Waves 2 to 4 ft occurring with north wind gusts up to 25 knots. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
383 WHUS73 KMQT 011507 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1107 AM EDT Sun Aug 1 2021 LSZ250-251-011615- /O.CAN.KMQT.SC.Y.0078.000000T0000Z-210801T1600Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 1107 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wave heights have decreased below 4 feet. Therefore, the Small Craft Advisory is cancelled. $$ LSZ248-011615- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1600Z/ Huron Islands to Marquette MI- 1107 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Waves 3 to 5 ft occurring. * WHERE...Huron Islands to Marquette MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-011615- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1600Z/ Marquette to Munising MI- 1107 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Waves 3 to 5 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 3:00 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Marquette MI 300 PM EDT Sat Jul 31 2021 .SHORT TERM...(This evening through Sunday) Issued at 224 PM EDT SAT JUL 31 2021 NW flow aloft continues today with a W to NW wind at the sfc across Upper Michigan. There has been some haze and smoke across the Upper Midwest today, including the wern half of the UP, which has limited daytime highs a little bit. Temps are generally in the low to mid 70s across the west and half and 60s across the east where some morning convection has kept cloud cover. Diurnal cu continues to develop as daytime heating continues. Heading into this evening, the latest RAP analysis shows a sfc trof draped across the southern UP into northern WI as enhanced conv has kicked off some thunderstorms west of Shawano. MLCAPE across the central UP is around 500-1000J/kg and mostly confined to the central UP with sfc Tds in the low 50s across the interior west. CAMs continue to suggest some thunderstorm development along this sfc trof into the evening hours, before drifting further south out of the cwa by sunset. While a storm could latch on to this boundary, or a subtle lake breeze boundary in Marquette County locally enhancing the shear, bulk shear values remain around 35 knots, which isn't too conducive for severe storms. While I am not expecting any severe storms this evening, any storms that do develop will have just a slight chance of bcmg feisty. The chance for any storms will wane quickly after 00Z as reinforcing colder air behind a secondary cold front will shift south across the UP. This will bring some light upslope showers and lower clouds across the northern portion of Upper Michigan. By tomorrow morning, daytime heating should lift out these clouds and cut off any remaining showers early on. By the afternoon, stronger low-level lapse rates behind the front will bring a chance for a few diurnal showers across the central interior portions of the UP, but they would be rather transient in nature. Left this chance out of the fcst for now. .LONG TERM...(Sunday night through Saturday) Issued at 300 PM EDT SAT JUL 31 2021 A mostly quiet long-term period is expected. The large scale pattern will initially continue to be dominated by western U.S. ridging and eastern U.S. troughing. However by the middle of next week, a more potent and more equatorward mid-level short wave will move onshore into the West Coast and begin chipping away at the western CONUS ridge. This means a transition to a more zonal pattern across Canada and the northern tier of the CONUS, albeit with weak flow and perforated by multiple short waves in the flow. There is a good model consensus that one of these waves will reach the Upper Great Lakes late Thursday. Its associated cold front may spark off some showers and thunderstorms, although right now the QPF signal in the GEFS and EPS is somewhat muted. The next wave to impact our area looks like it will be the one that began breaking down the amplified pattern over the West Coast. That one should reach the area by next Saturday or Sunday. Although it's still far out in time, there is decent model consensus on the timing of this wave and front, and a somewhat more robust QPF signal in the ensemble guidance. We'll start off the week cool with 850 mb temps only around 7-8 C Sunday night and Monday morning. Therefore, look for lows in the 40s interior and 50s along the lakeshores Sunday night. However by Monday afternoon warmer air will be moving in aloft. Therefore, we'll be in a warming trend Monday through Thursday, with highs in the upper 70s Monday and then in the low 80s Tuesday and mid 80s Wednesday. On Tuesday, the models all suggest enough moisture and instability returning for lake breeze showers and thunderstorms in the afternoon over the central and south central U.P., albeit with northerly shear that is very weak at generally only 15 kts or less. Thursday looks like the warmest day of the week with GEFS and EPS mean 850 mb temps climbing to around 17 C and 15 C, respectively. A southwesterly LLJ out ahead of the wave will make for a breezy day with additional downslope warming in the favored downslope areas and no Lake Superior lake breeze. Look for highs in the mid to perhaps upper 80s. As for precip chances with the front, that remains a question. The 06z and 12z deterministic GFS runs both have precip only making it into the western U.P. before drying up, and the deterministic EC is similarly bearish. With the front in the area, however, it's probably best to hold onto the chance POPs the NBM populated with. There will hardly be any cooldown behind the front, with temps on Friday still expected to be in the low 80s. On Saturday, as that stronger wave approaches from the west, the LLJ ahead of it will pump moisture northward into the area leading to a hot and sticky feel with highs in the mid 80s and dew points in the low to mid 60s. When the wave and cold front reach the area, most likely Saturday night, that heat and moisture could set the stage for thunderstorms for much of the area. However with it still being 7 days out there's still plenty of time for things to change, so won't get too caught up in the details at this point. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 144 PM EDT SAT JUL 31 2021 A sfc trough with a secondary cold front lagging behind it will bring a chance for showers and thunderstorms early this evening for CMX and SAW. Confidence is low for thunderstorms at CMX, but latest trends suggest thunderstorms will develop south of SAW. Left both at VCTS for now. Behind the cold front, some MVFR cigs are expected at SAW with some north wind upslope -DZ/-SHRA. There is a chance MVFR cigs move into IWD and CMX as well. With daytime heating tomorrow, cigs should lift into VFR and there could be a diurnal shower at SAW in the aftn. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 224 PM EDT SAT JUL 31 2021 Reinforcing colder air behind a cold front tonight will bring an increase in winds from the N to NW across Lake Superior. A few gusts could approach 30 knots across the central portions of the lake, otherwise most locations will see winds gusting around 25 knots. Winds will remain generally light through the rest of the fcst period, with brief SW winds across the west/central approaching 20 knots Monday night. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...RJC AVIATION...JAW MARINE...JAW
Hazardous weather outlook, Jul 31, 3:35 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 335 PM EDT Sat Jul 31 2021 MIZ001>007-009>014-084-085-011945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 335 PM EDT Sat Jul 31 2021 /235 PM CDT Sat Jul 31 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible this evening over parts of south central Upper Michigan. .DAYS TWO THROUGH SEVEN...Sunday through Friday A high swim risk is expected for the Lake Superior beaches of Marquette and Alger counties on Sunday. There is a chance of thunderstorms on Tuesday over parts of central Upper Michigan, then Thursday night through Saturday over all of Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-011945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 335 PM EDT Sat Jul 31 2021 /235 PM CDT Sat Jul 31 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-011945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 335 PM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:48 PM EDT | Special Weather Statement | MQT | Marquette | 27 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.